Thunderstorm Wind, Cloud
- When
- April 6, 9:26 PM CST
- Where
- Cloud County, 5 mi ENE of Glasco
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.400, -97.767
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 6, 12:55 PM CST, 8 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 155 PM CDT FRI APR 6 2001 SEVERE WEATHER POTENTIAL MAIN CONCERN BUT THAT ONLY IN EARLY PART OF FORECAST. INGREDIENTS COMING TOGETHER FOR MAJOR SVR WEATHER OUTBREAK THROUGH THIS EVENING. STG WIND FIELDS APPEAR SUFFICIENT FOR DAMAGING WINDS. HELICITY VALUES AND INSTABILITY GOOD FOR ISOLD TORNADOS AT LEAST INTO EARLY EVENING. LATER EVENING BECOMES MORE A WIND EVENT. SQUALL LINE MOVES THROUGH LATE EVENING SCOURING OUT MOISTURE...BUT WITH SFC LOW STILL INTENSIFYING...WINDY CONDS WILL PERSIST. GRADIENT STILL SUFFICIENT FOR WINDY CONDS IN THE MORNING...BUT RELAXES IN THE AFTERNOON FOR DMSHG WINDS. LTL OF CONSEQUENCE UNTIL SUNDAY NIGHT...WHEN QUESTION IS WHETHER MOISTURE IS SUFFICIENT FOR REDEVELOPMENT OF TSTMS. FOR NOW WILL HOLD WITH DRY FORECAST...THROUGH SUNDAY NIGHT. WILL LEAN TOWARD MAV NUMBERS RE. TEMPERATURE FORECAST. .TOP...NONE$
KSZ008>012-020>024-026-034>040-054>056-058-059-070600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 945 PM CDT FRI APR 6 2001 ...VERY STRONG WINDS FOR MUCH OF CENTRAL AND EASTERN KANSAS INTO THE EARLY MORNING HOURS... STRONG...AND EVEN DAMAGING WINDS CAN BE EXPECTED TO MOVE SOUTHWEST TO NORTHEAST ACROSS CENTRAL AND EASTERN KANSAS THROUGH 1 AM. SOME OF THESE WINDS WILL NOT BE ASSOCIATED WITH RAIN OR THUNDERSTORMS. PERSONS ACROSS MUCH OF CENTRAL AND EASTERN KANSAS CAN EXPECT WINDS OF 40 TO 55 MPH...WITH WINDS WELL OVER 70 MPH POSSIBLE WITH THE THUNDERSTORMS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. BE PREPARED FOR THESE STRONG WINDS THROUGH ABOUT 1 AM AND REMAIN INDOORS...AWAY FROM WINDOWS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1005 PM CDT FRI APR 06 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0957 PM 3 SW TESCOTT KS 70 MPH TSTM GUST
04/06/01 OTTAWAThe national radar mosaic for the moment the first event began.
5 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240002, 5240003, 5240004, 5240005, 5240006.